Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 26, NWS Amarillo, TX

May 18, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 18, 2014, 6:26 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 19, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2014, 6:26 AM CDT (11:26 UTC)
In effect from
May 19, 2014, 10:00 AM CDT
Expired
May 19, 2014, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS84 KAMA 181126
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
626 AM CDT SUN MAY 18 2014

OKZ001>003-TXZ001>020-182100-
/O.UPG.KAMA.FW.A.0022.140519T1500Z-140520T0300Z/
/O.NEW.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/
/O.NEW.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
626 AM CDT SUN MAY 18 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 10 PM CDT MONDAY. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH
  ON BOTH MONDAY AND TUESDAY.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 10
  PERCENT ON BOTH MONDAY AND TUESDAY...WITH LIMITED OVERNIGHT
  RECOVERY MONDAY NIGHT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO BEGIN
  AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. CRITICAL
  FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON
  THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

NF
4 follow-up statements
021 
WWUS84 KAMA 182030
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN MAY 18 2014

OKZ001>003-TXZ001>020-191200-
/O.CON.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/
/O.CON.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 PM CDT SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH
  ON BOTH MONDAY AND TUESDAY.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE
  FROM AROUND 3 TO 15 PERCENT ON BOTH MONDAY AND TUESDAY...WITH
  LIMITED OVERNIGHT RECOVERY MONDAY NIGHT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO 
  BEGIN AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. 
  CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP 
  TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
416 
WWUS84 KAMA 191015
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
515 AM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-200000-
/O.CON.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/
/O.CON.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
515 AM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH
  TODAY AND TUESDAY.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BELOW 10
  PERCENT FOR MOST OF THE PANHANDLES TODAY AND TUESDAY...WITH VERY
  LITTLE OVERNIGHT RECOVERY IN HUMIDITY TONIGHT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO 
  BEGIN AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. 
  CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP 
  TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

NF
571 
WWUS84 KAMA 191921
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
221 PM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-201200-
/O.UPG.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/
/O.NEW.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/
/O.CON.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
221 PM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 
  MPH TODAY AND TUESDAY.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 
  PERCENT FOR MOST OF THE PANHANDLES TODAY AND TUESDAY...WITH 
  VERY LITTLE OVERNIGHT RECOVERY IN HUMIDITY TONIGHT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO END
  AROUND 10 PM THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
  LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
848 
WWUS84 KAMA 200310
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-201200-
/O.EXP.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/
/O.CON.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1010 PM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH
  TUESDAY.

* RELATIVE HUMIDITY...AFTER VERY LITTLE RECOVERY OVERNIGHT...MINIMUM
  RELATIVE HUMIDITY VALUES WILL ONCE AGAIN FALL BELOW 10 PERCENT
  ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP
  TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 5:34 AM CDT, 52 minutes earlier.

Area forecast discussion, May 18, 5:34 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CDT SUN MAY 18 2014

.DISCUSSION...
CERTAINLY A BUSY WEATHER WEEK AHEAD FOR THE TEXAS AND OKLAHOMA
PANHANDLES. HOT TEMPERATURES AND CRITICAL FIRE WEATHER CONDITIONS
WILL START THE WEEK...WITH POSSIBLY SEVERAL DAYS OF RAIN TO END
THE WEEK. THE FEATURE TO FOLLOW THIS WEEK WILL BE AN UPPER LEVEL LOW
THAT IS EXPECTED TO DIG SOUTH FROM THE PACIFIC NORTHWEST TO THE FOUR
CORNERS REGION AND THEN CUT OFF AND STALL.

&&

.SHORT TERM...SUNDAY THROUGH WEDNESDAY...

FOR TODAY...EXPECT WARM WEATHER AND STRONGER WINDS TO RETURN. A FEW
LINGERING LIGHT RAIN SHOWERS IN THE EASTERN PANHANDLES COULD BRING A
FEW SPRINKLES BEFORE NOON. HIGHS NEARING 90 COULD BE TEMPERED SOME BY HIGH
CLOUDS. SEE FIRE WEATHER SECTION FOR DETAILS ON ELEVATED FIRE WEATHER
CONDTIONS. MONDAY AND TUESDAY WILL BE NEARLY INDENTICAL TO EACH
OTHER WITH HIGH TEMPS PUSHING 100 DEPENDING ON HIGH CLOUD COVER...STRONG
SOUTHWEST WINDS...AND EXTREMELY LOW RELATIVE HUMIDITY VALUES. CRITICAL
FIRE WEATHER CONDITIONS EXPECTED BOTH DAYS.

WEDNESDAY SHOULD BEGIN A TRANSITION TO A WETTER PATTERN FOR THE END
OF THE WEEK...WITH THE UPPER LOW DEEPENING TO OUR WEST AND RIDGING
STRENGTHENING TO OUR EAST. THAT COMBINATION WILL RESULT IN A
PERSISTENT STREAM OF MOISTURE MOVING NORTH FROM THE GULF OF MEXICO
INTO THE REGION. MOIST SOUTHEASTERLY FLOW AT THE SURFACE WILL TAKE HOLD
ACROSS MOST OF THE PANHANDLES WEDNESDAY...BUT THE FAR NORTHWEST
PANHANDLES COULD SEE ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER
CONDITIONS ONE MORE DAY. LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT...THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP
ALONG THE DRYLINE IN THE WESTERN PANHANDLES AND MOVE NORTHEAST.
THAT'S RIGHT...DRYLINE THUNDERSTORMS IN THE WESTERN PANHANDLES FOR
ONCE! CAPE NEAR 1000 J/KG SHOULD HELP TO START A FEW STRONG
STORMS...THOUGH 0-6KM SHEAR TOPS OUT AROUND ONLY 25KTS THAT AFTERNOON
SO NO SEVERE STORMS ARE EXPECTED.

.LONG TERM...THURSDAY THROUGH SATURDAY...

FOR THURSDAY AND BEYOND...LARGELY FOLLOWED A SIMILAR FORECAST FOR
EACH DAY BASED ON A COMBINATION OF GFS AND ECMWF GUIDANCE. IN
GENERAL THE GFS HAD BEEN A LITTLE SLOWER THAN THE ECMWF IN REGARDS TO
THE UPPER LOW...THOUGH THE LATEST ROUND OF GUIDANCE SHOWS BOTH MODELS
IN AGREEMENT WITH THE LOW REMAINING OVER AZ/NM THROUGH NEXT SUNDAY
AND RIDGING DURING THAT SAME TIME. THIS FAVORABLE PATTERN FOR
PRECIPITATION WOULD KEEP MOIST AIR ALOFT FROM BROWNSVILLE IN SOUTH
TEXAS ALL THE WAY TO THE CENTRAL HIGH PLAINS. THOUGH CAPE VALUES
COULD NEAR 1500 J/KG MANY OF THE DAYS...0-5 KM SHEAR VALUES WILL
STILL BE LACKING. THEREFORE THE WIDESPREAD POSSIBILITY OF SEVERE
WEATHER WILL BE VERY LIMITED. EXPECTED STORM MODE WILL BE PULSE TYPE
THUNDERSTORMS AND SLOW STORM MOTIONS. GIVEN THAT THESE STORMS WILL BE
DRIVEN BY DAYTIME HEATING AND PASSING SHORTWAVE DISTURBANCES FROM THE
UPPER LOW...THINK DAYLIGHT HOURS WILL HAVE THE HIGHEST CHANCE FOR
RAIN. ADJUSTED POPS UP FOR ALL PERIODS ACCORDINGLY. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAILS ON RAINFALL. INDICATIONS FROM THE
MODELS ARE THAT THIS PATTERN WILL LAST AT LEAST THROUGH SUNDAY.

&&

.FIRE WEATHER...
THE DRYLINE TODAY MAY JUST EDGE INTO THE FAR NORTHWEST PANHANDLE
TODAY...SO WESTERN PORTIONS OF CIMARRON COUNTY TO HARTLEY COUNTY MAY
BRIEFLY HIT CRITICAL FIRE WEATHER CONDITIONS TODAY. OTHERWISE
ELEVATED FIRE WEATHER CONDITIONS SHOULD DEVELOP ACROSS THE WESTERN
HALF OF THE PANHANDLES THIS AFTERNOON. NEARLY ALL OF THE PANHANDLES
ARE EXPECTED TO SEE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND
TUESDAY...WITH MINIMUM RELATIVE HUMIDITY VALUES REACHING 5 PERCENT
AND 20 FOOT WINDS REACHING AT LEAST 25 MPH IN MANY LOCATIONS FOR BOTH
DAYS. A BRIEF PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER COULD
DEVELOP IN THE FAR NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE ON WEDNESDAY AFTERNOON. INCREASING MOISTURE FOR THE END OF
THE WEEK WILL LIMIT FIRE WEATHER POTENTIAL FOR THE FORSEEABLE FUTURE.

&&

.HYDROLOGY...
WITH MOIST SOUTHERLY FLOW AT ALL LEVELS BY THE END OF THIS
WEEK...PRECIPITABLE WATER VALUES BETWEEN 1.0 AND 1.5 INCHES ARE
POSSIBLE ACROSS THE PANHANDLES. THESE VALUES EXCEED THE 75TH
PERCENTILE FOR THIS TIME OF YEAR...AND SUGGEST THE POTENTIAL FOR
HEAVY RAIN FROM THUNDERSTORMS THAT DEVELOP. ALSO WITH EXPECTED SLOW
STORM MOTION DUE TO WEAK STEERING FLOW IN THE MID LEVELS...THE
CHANCES FOR SLOW MOVING STORMS IS POSSIBLE. SOME SOILS MAY BE
COMPACTED DUE TO PROLONGED DROUGHT...RESULTING IN MORE RAPID RUNOFF
FROM HEAVY RAIN PRODUCING STORMS. THE POTENTIAL FOR FLASH FLOODING
WILL NEED TO BE MONITORED AS THIS EVENT NEARS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                86  57  94  57  96 /   5   5   0   0   0
BEAVER OK                  83  59 100  53  97 /   5   5   0   0   5
BOISE CITY OK              85  51  94  51  91 /   5   5   0   0   0
BORGER TX                  88  62  97  60  98 /   5   5   0   0   0
BOYS RANCH TX              90  57  96  55  96 /   5   5   0   0   0
CANYON TX                  88  56  94  56  95 /   5   0   0   0   0
CLARENDON TX               87  59  97  58  98 /  10   5   0   5   5
DALHART TX                 87  50  95  49  92 /   5   5   0   0   0
GUYMON OK                  85  55 100  52  96 /   5   5   0   0   0
HEREFORD TX                88  56  93  55  94 /   5   0   0   0   0
LIPSCOMB TX                83  60  97  54  96 /  10   5   0   0   5
PAMPA TX                   84  59  96  57  97 /   5   5   0   0   0
SHAMROCK TX                85  60  96  58  97 /  10   5   5   5   5
WELLINGTON TX              87  60  98  60  97 /  10   5   5   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/06
Hazardous weather outlook, May 18, 5:52 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
552 AM CDT SUN MAY 18 2014

OKZ001>003-TXZ001>020-182300-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
552 AM CDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE WESTERN HALF
OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. A FIRE DANGER STATEMENT
IS IN EFFECT UNTIL 9 PM TONIGHT FOR LOW RELATIVE HUMIDITIES AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES MONDAY AND TUESDAY. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES ON WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE AREA WEDNESDAY
AFTERNOON THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...THOUGH ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL AS THE PRIMARY HAZARDS. HEAVY RAIN COULD LEAD TO
LOCALIZED FLASH FLOODING THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THE FORECAST
AND BE READY FOR POSSIBLE LIMITED ACTIVATION WEDNESDAY AFTERNOON
THROUGH SATURDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH
WEDNESDAY. THE MOST LIKELY TIME FRAME FOR WIDESPREAD CRITICAL FIRE
WEATHER WILL BE MONDAY AND TUESDAY.

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:26 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more32 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.